Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 9, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jun 15, 2010, 4:46 PM CDT for Bledsoe County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2010, 4:46 PM CDT (21:46 UTC)
- Expired
- Jun 15, 2010, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Bledsoe County, TN
The radar
The Northeast Alabama radar (KHTX), 112 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 4:50 PM CDT | FLASH FLOOD | Pikeville, TN | MANY ROADS COVERED WITH HIGH WATER ACROSS COUNTY AND ESPECIALLY AROUND PIKEVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2500 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
330
WGUS54 KMRX 152146
FFWMRX
TNC007-160045-
/O.NEW.KMRX.FF.W.0009.100615T2146Z-100616T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
446 PM CDT TUE JUN 15 2010
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BLEDSOE COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITY OF PIKEVILLE...
* UNTIL 745 PM CDT
* AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. SEVERAL
EPISODES OF HEAVY RAIN FROM THUNDERSTORMS FORMING OVER THE HIGHER
CUMBERLAND PLATEAU TERRAIN HAVE CAUSED FLOODING IN THE COUNTY. RADAR
ESTIMATES THAT A LARGE AREA OF ONE TO TWO INCH RAINFALL OCCURRED
OVER THE CENTRAL AND WESTERN PARTS OF THE COUNTY AND SOME SPOTS MAY
HAVE RECEIVED AS MUCH AS THREE INCHES OF RAIN. ADDITIONAL
DEVELOPMENT DURING THE NEXT HOUR AND STORM RUNOFF WILL CAUSE SOME
FLOODING IN THE AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT CREST
AND MELVINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3575 8522 3575 8497 3559 8511 3539 8524
3555 8542
$$1 follow-up statement
169
WGUS74 KMRX 152303
FFSMRX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
603 PM CDT TUE JUN 15 2010
TNC007-160045-
/O.CON.KMRX.FF.W.0009.000000T0000Z-100616T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLEDSOE TN-
603 PM CDT TUE JUN 15 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
BLEDSOE COUNTY...
AT 6 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MOST
OF THE VERY HEAVY RAIN HAD EXITED THE WARNED AREA.
HOWEVER...ADDITIONAL SHOWERS WERE STILL OCCURRING...AND ANY ONGOING
FLOODING WILL BE SLOW TO SUBSIDE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PIKEVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3575 8522 3575 8497 3559 8511 3539 8524
3555 8542
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 2:05 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 15, 2:05 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 305 PM EDT TUE JUN 15 2010 .SHORT TERM (TONIGHT AND WEDNESDAY)...VERY UNSTABLE ATMOSPHERE HAS ERUPTED INTO POCKETS OF STRONG TO SEVERE CONVECTION WHICH APPEARS TO BE INITIATING ON THE MAJOR TERRAIN FEATURES AND DRIFTING VERY SLOWLY EAST. EXPECT THE ACTION TO CONTINUE POSSIBLY THROUGH THE MIDDLE PART OF THE EVENING BEFORE LOSING STRENGTH AS THE SURFACE SLOWLY COOLS. FOR THE PAST SEVERAL DAYS MODELS HAVE BEEN TARGETING THE CENTRAL AND SOUTHERN APPALACHIANS FOR MORE WIDESPREAD CONVECTION ON WEDNESDAY AS NORTH CENTRAL STATES UPPER TROF DRIVES EAST ACROSS THE GREAT LAKES AND OHIO VALLEY. MIDWEST FRONTAL BOUNDARY SHOULD CONTINUE TO PRESS SOUTH AND EAST THROUGH THE OHIO VALLEY TOWARD THE NORTHERN REACHES OF THE FORECAST AREA ON WEDNESDAY. EXPECT FAIRLY DECENT CONVERAGE OF STORMS ACROSS THE NORTHERN CUMBERLAND PLATEAU AS WELL AS SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE WELL IN ADVANCE OF THIS COOL FRONT. THEREFORE EDGED POPS TO LIKELY CATEGORY IN THIS AREA WHILE USING GOOD CHANCE ACROSS THE REMAINING COUNTIES. STAYED FAIRLY CLOSE TO GUIDANCE BLEND FOR TEMPS IN THE SHORT TERM. .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...FOR THURSDAY...WEAK FRONT WILL MOVE TOWARD THE FORECAST AREA MAINTAINING A CHANCE OF SHOWERS AND THUNDERSTORMS. FOR FRIDAY THROUGH MONDAY...MODELS SHOW A WEAK SURFACE AND 850MB LOW DEVELOPING OVER GA WITH AN INVERTED TROUGH INTO THE SPINE OF THE APPALACHIANS. CONVERGENCE ALONG INVERTED TROUGH ALONG WITH UPSLOPE EAST FLOW INTO THE CAROLINA MOUNTAINS WILL KEEP BEST CHANCES- COVERAGE OF CONVECTION ALONG THE TENNESSEE-NORTH CAROLINA STATE- LINE. THE FLOW AROUND THE WEAK LOW WILL PRODUCE A DEEP...BUT WEAK...EASTERLY FLOW ACROSS THE FORECAST AREA WITH DOWNSLOPE IN THE VALLEY. ALSO...MODEL SOUNDINGS SHOW DRY AIRMASS AND WEAK MID-LEVEL CAP OVER THE TENNESSEE VALLEY. BESIDES THE FAR EASTERN TENNESSEE MOUNTAINS AND SOUTHWEST NORTH CAROLINA...WILL CALL FOR MOSTLY DRY CONDITIONS ACROSS THE FORECAST AREA. FOR TUESDAY...DEEPER MOISTURE RETURNS IN ADVANCE OF ANOTHER WEAK BOUNDARY. CONFIDENCE OF THIS FRONT LOW...SO WILL ONLY CALL FOR LOW CHANCE POPS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 74 93 69 94 70 / 20 50 30 20 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 72 90 69 92 66 / 30 50 30 20 10 OAK RIDGE, TN 71 90 68 93 65 / 30 50 20 20 10 TRI CITIES AIRPORT, TN 66 87 65 89 61 / 40 60 20 20 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && 20/DH
Hazardous weather outlook, Jun 15, 4:00 AM CDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT TUE JUN 15 2010 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-161000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 500 AM EDT (400 AM CDT) TUE JUN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A HOT AND VERY HUMID AIR MASS WILL HELP TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS TODAY...WITH A FEW ISOLATED STORMS BECOMING STRONG TO SEVERE THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE THE POSSIBILITY OF DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A TYPICAL SUMMERTIME PATTERN WILL CONTINUE ACROSS THE REGION THIS WEEK...WITH A FEW ISOLATED STRONG TO SEVERE STORMS POSSIBLE EACH DAY. THE MAIN THREATS THROUGHOUT THE PERIOD WILL CONTINUE TO BE THE POSSIBILITY OF DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE ISOLATED NATURE OF THE EXPECTED SEVERE THREAT. DMG
In the hours before
Local storm report, Jun 15, 3:56 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
456 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 2 N SOUTH PITTSBURG 35.04N 85.71W
06/15/2010 MARION TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN ACROSS MUCH OF THE WESTERN
HALF OF THE COUNTY. REPORTED BY DISPATCH.
&&
GRCLocal storm report, Jun 15, 4:04 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
504 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 3 SSW NEW MARKET 36.06N 83.57W
06/15/2010 JEFFERSON TN TRAINED SPOTTER
NUMEROUS TREES DOWN ON RUSSELL GAP ROAD.
&&
GRCSpecial weather statement, Jun 15, 4:20 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 520 PM EDT TUE JUN 15 2010 TNZ015>018-039-042-044-046-VAZ001-002-005-006-008-152215- HAMBLEN TN-HANCOCK TN-HAWKINS TN-JOHNSON TN-LEE VA-NORTHWEST CARTER TN-NORTHWEST GREENE TN-RUSSELL VA-SCOTT VA-SULLIVAN TN-WASHINGTON VA-WASHINGTON TN-WISE VA- 520 PM EDT TUE JUN 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR GREENE...CARTER...WISE... RUSSELL...CITY OF NORTON...WASHINGTON...LEE...SCOTT...CITY OF BRISTOL...JOHNSON...SULLIVAN...HANCOCK...HAWKINS...WASHINGTON AND HAMBLEN COUNTIES UNTIL 615 PM EDT... AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS OVER NORTHEAST TENNESSEE AND SOUTHWESTERN VIRGINIA...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...KINGSPORT...WISE... JOHNSON CITY...BRISTOL TN...BRISTOL VA...ELIZABETHTON...ABINGDON... LEBANON...MOUNTAIN CITY...WEBER CITY...COLONIAL HEIGHTS... JONESBOROUGH...GRAY...CLEVELAND...FORT BLACKMORE...BLOOMINGDALE... AVONDALE...HILTONS...DUNGANNON AND COEBURN. LCM
Local storm report, Jun 15, 4:26 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
526 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND DMG 3 NE SURGOINSVILLE 36.50N 82.82W
06/15/2010 HAWKINS TN LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE NORTHEAST THIRD OF THE
COUNTY. REPORTED BY DISPATCH.
&&
GRCLocal storm report, Jun 15, 4:31 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
531 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL 1 W EAST BRAINERD 35.01N 85.13W
06/15/2010 E0.88 INCH HAMILTON TN EMERGENCY MNGR
DIME TO NICKEL SIZED HAIL IN BRAINERD AND EAST BRAINERD.
REPORTED BY THE HAMILTON COUNTY EMA.
&&
GRCLocal storm report, Jun 15, 4:39 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
539 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND DMG PIKEVILLE 35.61N 85.20W
06/15/2010 BLEDSOE TN EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN COUNTYWIDE. MANY ROADS
HAVE HIGH WATER ACROSS THEM. REPORTED BY THE BLEDSOE
COUNTY EMA.
&&
GRCThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:26 AM CDT | Severe Thunderstorm Warning | MRX | Anderson, Morgan, Roane | 64 min |
| Jun 15, 12:07 PM CDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea, Roane | 53 min |
| Jun 15, 12:13 PM CDT | Areal Flood Advisory | MRX | Morgan, Roane | 2 hr |
| Jun 15, 12:14 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton | 61 min |
| Jun 15, 12:30 PM CDT | Areal Flood Advisory | MRX | Hamilton | 57 min |
| Jun 15, 12:31 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Meigs, Rhea | 59 min |
| Jun 15, 1:03 PM CDT | Areal Flood Advisory | MRX | Meigs, Rhea, Roane | 66 min |
| Jun 15, 1:09 PM CDT | Areal Flood Advisory | MRX | Anderson, Campbell | 52 min |
| Jun 15, 1:33 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Loudon, McMinn, Monroe and 2 more | 57 min |
| Jun 15, 1:48 PM CDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 48 min |
| Jun 15, 2:14 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Grainger, Jefferson, Knox, Sevier, Union | 61 min |
| Jun 15, 2:18 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Monroe | 57 min |
| Jun 15, 3:00 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Cocke, Hamblen, Jefferson, Sevier | 60 min |
| Jun 15, 3:05 PM CDT | Severe Thunderstorm Warning | MRX | Marion | 55 min |
| Jun 15, 3:21 PM CDT | Areal Flood Advisory | MRX | Bledsoe | 3 hr |
| Jun 15, 3:29 PM CDT | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan | 46 min |
| Jun 15, 3:50 PM CDT | Severe Thunderstorm Warning | MRX | Polk | 39 min |
| Jun 15, 3:52 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 53 min |
| Jun 15, 3:58 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe | 62 min |
| Jun 15, 4:04 PM CDT | Areal Flood Advisory | MRX | Hancock, Hawkins | 116 min |
| Jun 15, 4:28 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Rhea | 62 min |
| Jun 15, 4:32 PM CDT | Severe Thunderstorm Warning | MRX | Carter, Greene, Sullivan, Washington | 43 min |
| Jun 15, 4:38 PM CDT | Areal Flood Advisory | MRX | Hamilton | 112 min |
| Jun 15, 4:56 PM CDT | Severe Thunderstorm Warning | MRX | Polk | 64 min |
| Jun 15, 5:16 PM CDT | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Meigs, Monroe, Rhea, Roane | 59 min |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.